Oklahoma, 2011

Flash Flooding and Hail in Oklahoma, April 25, 2011

April 25, 2011 · NWS TSA · 17 events in 10 counties and zones

Periods of showers and thunderstorms resulted in widespread heavy rainfall on the 25th with a frontal boundary extending through eastern Oklahoma and an upper level disturbance approaching the region. These showers and thunderstorms only compounded the already serious flood situation across much of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Periods of showers and thunderstorms resulted in widespread heavy rainfall on the 25th with a frontal boundary extending through eastern Oklahoma and an upper level disturbance approaching the region. These showers and thunderstorms only compounded the already serious flood situation across much of the area. Severe thunderstorms also produced large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 25, 5:05 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 25, 5:05 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
605 AM CDT MON APR 25 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
IFR TO MVFR CONDITIONS WILL BE COMMON ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH THE VALID PERIOD. ALL AREA
TAF SITES HAVE THE POTENTIAL TO BE AFFECTED BY THUNDERSTORMS
INTO THIS EVENING AS A FRONTAL BOUNDARY WAFFLES BACK AND FORTH
ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
PLAINS.

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT MON APR 25 2011/

DISCUSSION...
CONVECTION CONTINUES TO BLOSSOM OVER THE PAST HOUR IN VICINITY OF
AN ELEVATED FRONTAL ZONE LIFTING NORTHWARD ACROSS NORTHEAST
OKLAHOMA. ELEVATED INSTABILITIES WILL CONTINUE TO SUPPORT A RISK
OF LARGE HAIL...WHILE PERIODS OF HEAVY RAIN WILL CONTINUE AND ONLY
WORSEN ANY ONGOING FLOODING. THE FLASH FLOOD WATCH HAS BEEN
EXPANDED ALONG THE AXIS OF OBSERVED HEAVIEST RAINS GIVEN THE
EXPECTED COVERAGE OF THUNDERSTORMS TODAY. THE EXPECTED SCENARIO IS
FOR STORMS TO CONTINUE TO INCREASE IN COVERAGE THIS
MORNING...PRIMARILY OVER THE NORTHERN HALF OF THE FORECAST AREA
WHILE STORMS ONGOING ACROSS NORTHEAST TEXAS SPREAD INTO SOUTHERN
AREA. THE SURFACE WARM FRONT WILL ATTEMPT TO WORK NORTHWARD LATER
THIS MORNING AS STRONG FORCING OVERSPREADS THE REGION AND THE
LOCATION OF THIS FRONTAL ZONE WILL BE KEY IN MARKING THE AREAS
MOST LIKELY FOR SIGNIFICANT SEVERE WEATHER. EXPECTATIONS ARE THAT
FRONT WILL STRUGGLE TO MAKE IT FURTHER THAN THE INTERSTATE 44
CORRIDOR...WITH THE TERRAIN OF NORTHWEST ARKANSAS ALSO CAUSING
ISSUES IN DEFINING THE FRONTAL ZONE. LOCATIONS SOUTHEAST OF THE
WARM FRONT WILL ATTAIN HIGHER INSTABILITIES AND PROVIDE A CORRIDOR
FOR SUPERCELLS ORIGINATING OVER NORTH TEXAS LATER THIS MORNING.
ONCE THESE STORMS DEVELOP AND SPREAD NORTHEASTWARD THEY WILL
PRODUCE ALL MODES OF SEVERE WEATHER INCLUDING TORNADOES. IN
ADDITION...LOCATIONS THAT ARE EXPERIENCING SEVERE FLOODING WILL BE
PRONE TO A RAPID ONSET OF WORSENING CONDITIONS AS THE HEAVIER
RAINS DEVELOP.

THE COLD FRONT WITH THIS WAVE WILL PASS THROUGH THE AREA BY MID
EVENING ENDING THE SEVERE WEATHER THREAT. THIS FRONT WILL MAKE A
PUSH INTO NORTH TEXAS BEFORE STALLING...AND WORKING NORTHWARD ON
TUESDAY AS ANOTHER STRONG WAVE MOVES INTO THE PLAINS. HOW FAR
NORTH THE WARM FRONT MAKES IT ON TUESDAY WILL MARK THE NORTHERN
PERIPHERY OF THE DEVELOPING WEATHER EVENT WHICH WILL COMMENCE
TUESDAY EVENING...AND SPREAD EASTWARD TUESDAY NIGHT AND WEDNESDAY.
THIS EVENT HAS POTENTIAL TO PRODUCE EXTREMELY VIOLENT
WEATHER...AND WHILE THE WORST WILL BE EAST AND SOUTH OF OUR
FORECAST AREA...INTERESTS ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS SHOULD MONITOR THIS FORECAST CAREFULLY.

SEASONABLY COOL WEATHER EXPECTED WEDNESDAY WITH WARMER AND DRY
WEATHER THURSDAY AND FRIDAY. THE NEXT FRONT ARRIVES SATURDAY AND
SATURDAY NIGHT WITH A CHANCE OF STORMS...AND LIKELY A SEVERE
WEATHER RISK PENDING THE DEGREE OF MOISTURE RETURN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...10
Hazardous weather outlook, Apr 25, 4:15 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT MON APR 25 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT MON APR 25 2011

...SIGNIFICANT SEVERE WEATHER...FLASH FLOODING AND RIVER FLOODING
TO CONTINUE TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...EARLY AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING AND AGAIN BY EARLY AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED ELEVATED THUNDERSTORMS CONTINUE ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THIS MORNING NORTH OF FRONTAL BOUNDARY
THAT IS ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. THIS
ACTIVITY IS EXPECTED TO PERSIST THROUGH THE MORNING HOURS. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. OTHER
STRONG TO SEVERE THUNDERSTORMS WERE LOCATED ACROSS EXTREME SOUTHEAST
OKLAHOMA AND SHOULD EXIT THE AREA EARLY THIS MORNING.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS MORNING AND EARLY AFTERNOON ACROSS NORTHEAST TEXAS AND MOVE INTO
SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS A MID-LEVEL SHORTWAVE
MOVES OUT OF THE ROCKIES AND INTO THE PLAINS. AS THE MID-LEVEL SHORTWAVE
MOVES INTO THE PLAINS THIS MORNING...THE SURFACE FRONTAL BOUNDARY WILL
MOVE BACK TO THE NORTH AS A WARM FRONT ALLOWING THE AIRMASS ACROSS
SOUTHEASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS TO BECOME INCREASINGLY
UNSTABLE. WITH MORE THAN ADEQUATE LOW LEVEL WIND SHEAR...THE STORMS
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WILL BECOME SUPER CELLS
WITH THE POTENTIAL TO PRODUCE TORNADOES...LARGE HAIL AND DAMAGING WINDS.
MEANWHILE...NORTH OF THE FRONT ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...THE STORMS WILL BE MORE ELEVATED IN NATURE WITH LARGE HAIL
THE MAIN CONCERN. THE STORMS SHOULD EXIT THE AREA BY MIDNIGHT AS THE
MID-LEVEL SHORTWAVE AND ASSOCIATED SURFACE FRONT MOVE SOUTH AND EAST
OF THE AREA.

HEAVY RAIN AND FLOODING WILL CONTINUE TO BE MAJOR CONCERN ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS SEVERAL DAYS OF HEAVY
RAINS HAS LEFT THE GROUND SATURATED. THE LOCATIONS ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THAT ARE ALREADY SEEING SERIOUS FLOODING
CONDITIONS COULD RECEIVE ANOTHER 2 TO 4 INCHES OF RAIN THROUGH TONIGHT
WHICH WILL AGGRAVATE AN ALREADY DANGEROUS SITUATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONT THAT HAS BEEN PLAGUING THE AREA FOR THE LAST FEW DAYS
WILL MOVE BACK NORTH INTO SOUTHEAST OKLAHOMA AND WEST-CENTRAL
ARKANSAS AS A WARM FRONT ON TUESDAY. SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL
ARKANSAS TUESDAY AFTERNOON/EVENING AS ANOTHER MID-LEVEL SHORTWAVE
MOVES ACROSS THE REGION. TORNADOES...LARGE HAIL AND DAMAGING WINDS
WILL ALSO BE POSSIBLE. THE THREAT FOR THUNDERSTORMS IS EXPECTED
TO END WEDNESDAY MORNING AS THE MID-LEVEL SHORTWAVE PUSHES OFF TO
THE EAST.

HEAVY RAIN AND FLOODING WILL CONTINUE TO BE A CONCERN ON TUESDAY
AS SOME LOCATIONS ACROSS SOUTHEAST OKLAHOMA COULD SEE 1 TO 2 INCHES
OF RAIN.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR MAJOR
FLOODING AND SEVERAL ROUNDS OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 25, 7:48 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
848 AM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HEAVY RAIN       3 WNW EUREKA SPRINGS    36.42N 93.79W
04/25/2011  M10.80 INCH      CARROLL            AR   CO-OP OBSERVER

            3 DAY TOTAL SINCE THE EVENT BEGAN ON 4/22/11

&&

LACY
Special weather statement, Apr 25, 8:31 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
931 AM CDT MON APR 25 2011

OKZ073>075-251500-
HASKELL OK-LATIMER OK-PITTSBURG OK-
931 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     HASKELL...NORTHEASTERN PITTSBURG AND NORTHERN LATIMER

AT 932 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LEWISVILLE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...
LEWISVILLE...KINTA AND KANIMA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3536 9505 3513 9493 3492 9529 3507 9542
TIME...MOT...LOC 1432Z 234DEG 37KT 3505 9526
Special weather statement, Apr 25, 8:37 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
937 AM CDT MON APR 25 2011

OKZ049-075-076-251500-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
937 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN LE FLORE...NORTHERN PUSHMATAHA AND SOUTHEASTERN LATIMER

AT 937 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
TALIHINA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...TALIHINA...
SUMMERFIELD...FANSHAWE AND WISTER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3513 9480 3495 9465 3465 9521 3480 9534
TIME...MOT...LOC 1437Z 235DEG 42KT 3477 9519
Special weather statement, Apr 25, 8:37 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
937 AM CDT MON APR 25 2011

OKZ068>070-072-251500-
ADAIR OK-CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
937 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     EASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND NORTHWESTERN
     SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ADAIR

AT 937 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
GORE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...VIAN...GORE...MARBLE CITY...
BOX...COOKSON AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3546 9505 3547 9507 3545 9509 3555 9522
      3587 9480 3567 9458
TIME...MOT...LOC 1437Z 232DEG 47KT 3554 9506

The radar

The Tulsa radar (KINX), 55 km away, was scanning. The volume nearest the first event began at 15:29 UTC.

Open the radar archive at this moment

Event by event

8 hail, 7 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Hail, Delaware

When
April 25, 9:30 AM CST
Where
Delaware County, 8 mi S of Chloeta
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.304, -94.970

Hail, Muskogee

When
April 25, 10:17 AM CST
Where
Muskogee County, Muskogee
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.750, -95.370

Hail, Le Flore

When
April 25, 10:26 AM CST
Where
Le Flore County, 0.82 mi ENE of Arkoma
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.354, -94.436

Flash Flood, Le Flore

When
April 25, 12:00 PM CST to 5:00 PM CST
Where
Le Flore County, Pocola to 0.59 mi NNE of Pocola
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.230, -94.480

Several county roads around Pocola were flooded.

Hail, Craig

When
April 25, 12:10 PM CST
Where
Craig County, 5 mi S of Vinita
Measured
0.88 in hail
Reported by
Public
Coordinates
36.578, -95.150

Flash Flood, Le Flore

When
April 25, 12:15 PM CST to 5:00 PM CST
Where
Le Flore County, 0.36 mi NW of Panama to 1.2 mi SSW of Panama
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.173, -94.675

Several roads in and around town were flooded. County Road 1275 was flooded and closed east of town.

Flash Flood, McIntosh

When
April 25, 1:00 PM CST to 7:00 PM CST
Where
McIntosh County, 0.93 mi ESE of Eufaula Muni Arpt to 1.84 mi SE of Eufaula Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.295, -95.604

High water was reported over several roads north and west of Eufaula.

Flash Flood, McIntosh

When
April 25, 1:00 PM CST to 7:00 PM CST
Where
McIntosh County, 2.46 mi NNW of Checotah to 3.26 mi N of Checotah
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.463, -95.537

Many roads in and around town were closed due to flooding.

Hail, Choctaw

When
April 25, 1:16 PM CST
Where
Choctaw County, Boswell
Measured
1 in hail
Reported by
Public
Coordinates
34.030, -95.870

Flash Flood, Adair

When
April 25, 1:30 PM CST to 7:00 PM CST
Where
Adair County, Stilwell to 0.47 mi SSW of Stilwell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.820, -94.630

Many roads were flooded and impassable across the county. Travel into and around the county was discouraged by the emergency manager after two to four inches of rain fell in less than two hours on already saturated soil.

Thunderstorm Wind, McIntosh

When
April 25, 1:30 PM CST
Where
McIntosh County, 5.74 mi SE of Texanna
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.289, -95.380

Large tree limbs were broken by strong thunderstorm wind.

Hail, Pittsburg

When
April 25, 1:53 PM CST
Where
Pittsburg County, Kiowa
Measured
0.75 in hail
Reported by
Public
Coordinates
34.720, -95.900

Flash Flood, Ottawa

When
April 25, 2:00 PM CST to 6:00 PM CST
Where
Ottawa County, 1.79 mi SE of Miami to 0.86 mi ESE of Hockerville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.862, -94.857

Numerous roads were closed in and around town, including County Road 590 to the Kansas state line, Highway 10 to the Turner Turnpike, and the Upper River Road northeast of Quapaw.

Hail, Pittsburg

When
April 25, 2:00 PM CST
Where
Pittsburg County, Blanco
Measured
1 in hail
Reported by
Public
Coordinates
34.750, -95.770

Flash Flood, Pittsburg

When
April 25, 2:30 PM CST to 7:30 PM CST
Where
Pittsburg County, Blanco to 0.42 mi NNW of Blanco
Cause
Heavy Rain
Reported by
Public
Coordinates
34.750, -95.770

Many roads in and around town were flooded.

Thunderstorm Wind, Pushmataha

When
April 25, 3:10 PM CST
Where
Pushmataha County, Snow
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
34.400, -95.420

Trees were damaged by strong thunderstorm winds. One tree was blown down onto a mobile home.

Hail, Pushmataha

When
April 25, 3:12 PM CST
Where
Pushmataha County, Finley
Measured
0.88 in hail
Reported by
Public
Coordinates
34.330, -95.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296432, 296433, 296434, 296435, 296436, 296437, 296438, 296439, 296440, 296441, 296442, 296443, 296444, 296445, 296446, 296447, 296448.